Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 2 of 2 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter · #1 ·
Hello, I have been suffering from IBS for the past 9 years. Nothing has worked, but then I got prescribed 10mg of amitriptyline last week. The first three days I was on it I felt absolutely great! But 2 days ago I took an extra 1/2 tablespoon of Metamucil, and I normally only take 1 tablespoon, and also when I took the 1.5 tablespoons of Metamucil had a small hand full of prunes, I'm 6ft tall, so my hands are bigger than most people shorter than me. The next after I took that dosage of Metamucil and prunes, my stomach was feeling very uncomfortable, even after going to the bathroom. I experienced a lot of intestinal discomfort the whole day and most of the night, and the discomfort did not go away completely. And last night I only took 1 tablespoon of metamucil and maybe 3 prunes, and I still have intestinal discomfort but not as bad. Did I mess myself up by making my body make amitriptyline not work? Or do I have to wait a few days so that the amitriptyline works again? Like I said, the first 3 days I was on amitriptyline I felt great, but then after taking extra metamucil and prunes I felt horrible. Can anyone offer any advice?
 

·
Registered
Joined
·
23 Posts
Hi: Okay, I have taken Amitriptyline 10 and 25mg. Had to get off from it after a couple of weeks. To many side affects and inter actions with food. Prunes are one form of sugar and or fruit. I cannot have either, its rather a no, no with IBS. It sounds like your getting some interaction with the drug and the food intake. Also, I do not take any Laxatives. Habit forming and in time will do no good and can cause colon damage if used long time. If I need a helping hand for constipation I use the more natural form called Magnesium in cap form. You can take one after each meal, or only 1-2 per day to keep you regular. Its cheap, and not harsh and often given in hospitals in liquid form as well or IV's. You can adjust the amount you need. I have even opened the caps and dumped it into oatmeal for breakfast, just mix it up a little. But, Amitriptyline can also give you bad stomach muscle spasms. I couldn't take the 25 mg at all.. it made me feel real bad. Its suppose to relieve you of stress and give you a good nights sleep. I threw it in the garbage. Like all the rest of the drugs these MD hand out. They should be classified as pill pushers. I have not been on or seen a single drug I have ever taken help me with IBS.. Its like the rest of the drugs, it covers up the symptoms, but does nothing for the illness. Its like my sister-in-law who was on high blood pressure med's, when they took her to the hospital they could measure her blood pressure, because it was over 300. She was in a coma for 19 days, from all the side affects. It damaged her kidneys, had to go on Dialysis, came home from one procedure, set in the living room chair and dropped dead at the ripe old age of 46. So much for the drugs. Get yourself a good Functional medicine doctor who has some common sense and practices real cures for your illness, not cover-up Band-Aid temp, fixes. IBS is a fine balance between Carbs and fats in your system,. Your body and digestive system gets off track for a number of reasons and you have to find some one willing to find your break broken point. Get it repaired to restore your natural born functions back again. But I haven't seen any magic pill yet passed out by any MD. Hope you feel better soon.
 
1 - 2 of 2 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top